Hi, kjea, and welcome to HealingWell. I'm glad to hear your doctor started you on the suppositories as well as oral medication. Your difficulty in retaining the suppository as well as your feeling of needing to go all the time (the name for that is tenesmus) are caused by the inflammation in your rectum. I'd suggest you keep trying the Canasa, hopefully you will be able to retain it a little longer each time. If you find this isn't happening, you may want to contact your GI and ask about
some steroid rectal foam. It is easy to use and will sometimes decrease the inflammation quickly so you can go back to the Canasa.
It can take two to three weeks for the medication to really start working, and then your inflamed colon will still need to heal before your symptoms ease off.
I'm not aware of Asacol causing you to be hyper, so it may just be a combination of tiredness and anxiety over your new diagnosis. It does take a while to adjust to having a chronic condition, so take it as easy as you can on yourself now. Most of us find it helpful to educate the important people in our life as we learn about IBD. That helps them to support us when we need it.
This thread has some great information on it, you may want to read the whole thread:
Moderate to severe left-sided UC (21 cm) diagnosed 2001.
Avascular necrosis in both shoulders is my "forever" gift from steroid therapy.
Colazal, Remicade, Nature's Way Primadophilus Reuteri. In remission since April, 2006.
Co-Moderator UC ForumPlease remember to consult your health care provider when making health-related decisions.
Currently it is Wednesday, January 23, 2019 8:02 PM (GMT -7)
There are a total of 3,036,317 posts in 331,903 threads.View Active Topics